MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA CH CARBON DIOXIDE, CONCENTRATED (CO2_C)

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA CH CARBON DIOXIDE, CONCENTRATED (CO2_C)
Model Number ATELLICA CH CARBON DIOXIDE, CONCENTRATED (CO2_C)
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc).Quality controls (qc) recovered in range at the time of the event, but began to rise over time.A siemens customer service engineer (cse) was dispatched to the customer site.The cse verified reagent probe 1 and sampler alignments and performed a visual check on the fluidics.The cse reran qc, which recovered acceptably.No system issues were found.The sample collection instructions in the atellica carbon dioxide, concentrated (co2_c) instructions for use (ifu) describes that sample tubes should be capped at all times (when not in use).Co2 samples at this site are uncapped and placed onboard the instrument and remain uncapped until the rack has finished processing, which is at the most 2 hours.Total carbon dioxide concentration may be decreased by 6 mmol/l when uncapped specimens are exposed to the air for one hour.The data suggests the lower recovery on the repeat run is due to sample stability as a result of exposure and the equilibration of co2 in the samples to room air.While the qc remains within acceptable range throughout the open pack well, the slight upward drift in qc with the open pack suggests the potential of a high concentration of environmental co2 absorbing into the open pack.The cause of the event is environmental co2 absorbing into the samples and open reagent pack.The customer has run co2_c after this issue with no problems.The reagent is performing according to specifications.No further evaluation of this device is required.
 
Event or Problem Description
Five discordant, falsely elevated carbon dioxide, concentrated (co2_c) results were obtained on an atellica ch 930 analyzer using atellica ch carbon dioxide, concentrated (co2_c) reagent (lot number: 100274).The discordant results were reported to the physician(s).The same samples were repeated for co2_c, recovering lower.The repeat results were reported, as the correct results, to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the discordant, falsely elevated carbon dioxide, concentrated (co2_c) results.

Brand Name
ATELLICA CH CARBON DIOXIDE, CONCENTRATED (CO2_C)
Common Device Name
ATELLICA CH CARBON DIOXIDE, CONCENTRATED (CO2_C)
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
MDR Report Key11724832
Report Number2432235-2021-00100
Device Sequence Number3830937
Product Code KHS
UDI-Device Identifier00630414595900
UDI-Public00630414595900
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K100289
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/08/2022
Device Model NumberATELLICA CH CARBON DIOXIDE, CONCENTRATED (CO2_C)
Device Catalogue Number11097521
Device Lot Number100274
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/01/2021
Initial Report FDA Received Date04/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1